Opioids Make me Nauseated - help!
Has anyone found a way to take Tramadol or Norco without getting very nauseated? Or perhaps something that will effectively alleviate pain that is not an opioid? I have serious osteoporosis, degenerative back disease, stenosis, etc. I receive facet joint injections and radiofrequency ablations on an alternating basis, which work. However, there is break through pain, and the tx can wear off unexpectedly. I've tried taking with Zofran, and ginger, but that didn't help. The nausea is worse than the pain….. I cannot take NSAIDs, and Tylenol has a minimal effect. I'm 73, 120 lbs, exercise 4x/wk, and work with a Physical Therapist. Please let me know if you have found something to be effective. Perhaps a different opioid, but I worry that the result will be the same. Hope you all are having a good day! Thank you, Sue
Interested in more discussions like this? Go to the Chronic Pain Support Group.
@ashby1947 Hi I understand. I am now taking percocets 3 times a day for the last 8 years.with minimal problem with nausea.15 years ago when I was diagnosed with many painful physical issues I was prescribed an opiate. Within 15 minutes of taking it I was vomiting my guts out. Even afteer serious surgeries I could not take an opiod for pain. I then started with back and leg issues and was prescribed Vicoden. Someone, if I take it with "heave food" I was able to take it without getting sick. It was good because the pain was definitely interfering in my life. Well, as the years went by more painful ailments surfaced. I was given percocets to "Try". I talked to all the doctors in the practice complaining about this one doctor putting me on percocets. I later found they were stopping prescribing vicodin and he was trying to help. Well, again, NEVER on an empty stomach and try to lie down afterwards, Unfortunately, I am a pro and can take one when needed if I eat. I don't like being addicted to pain meds. I also don't like being in pain. I look back to the time after a serious surgery when I suffered so much with the pain. The constant pain also make for a long recovery. Just a little of my experience and definitely if there is an alternative seek it out. Good luck.
Hi Sue @ashby1947. I'm sorry for your nausea. I experienced nausea from different meds over the course of time. I've tried basic things like eating food with the pill, Dramamine, mint chewing gum, crackers, Tums etc…When that didnt work my Dr prescribed an anti nausea dissolvable tablet. I've attached the info. It worked well for me as I acclimated to Duloxetine and Norco. Good luck.
I take oxycodone 5mg.. as needed. anywhere from 4 to 8 hours with sometimes taking a half tab instead of whole or adding half tab in addition to the 1 tab. I get a headache (for about an hour) and sometimes nausea with it. When I first started taking it I was on twice this dose. Taking it with food helps cut down on the nausea. I take the ondansetron (generic zofran) when needed for the nausea. I don't have to take it as often as I did. Mostly my nausea comes now after I eat and not because of the oxycodone.
I am allergic to tramadol and norco is hydrocodone based and it makes me extremely nauseous and I will have a bad headache that seems to last forever. My surgeon told me to eat a few Ritz crackers if I got nauseous. They actually settle my stomach better than a saltine cracker. With some people ginger will settle the stomach. It does the opposite for me. If the crackers do not work I then take the ondansetron . Ondansetron sometimes gives me a mild headache too and sometimes I get sleepy when taken close to the oxycodone. Sometimes ondansetron doesn't work and I just be still until it goes away. Sorry to say that sometimes the only way for the nausea to go away is natures course of vomiting.
Try a yogurt,a different form of pill but fof same reasons. Ultram or tramadol is more or less tylenol and advil if notmistaken.
#for, not fOf
I have had that of my almost 83 years. One of my surgeries, the nice Anesthesiologists gave me a shot of this in my IV. Nausea floated away, took pain with it. When I left hospital, he gave me a script for Promrthazine, 25 mg every 6 hours as needed. It was a lifesaver.